Alert archive / Georgia / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 133, NWS Atlanta, GA

June 15, 2010Dodge County, Wilcox County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jun 15, 2010, 6:27 PM EDT for Dodge County, Wilcox County, Georgia. It was in force for 33 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 15, 2010, 6:27 PM EDT (22:27 UTC)
Expired
Jun 15, 2010, 7:00 PM EDT
In force
33 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Dodge County, GA, Wilcox County, GA

The radar

The Robins AFB radar (KJGX), 80 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 15, 6:39 PM EDTTSTM WND DMGAbbeville, GA1 TREE DOWN ON MCCAMPBELL ST
Jun 15, 6:40 PM EDTTSTM WND DMGAbbeville, GA2 TREES DOWN IN ABBEVILLE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.5 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2010-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2164 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2010-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -33 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2164 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
1205 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-33 m²/s²
0-3 km storm-relative helicity
-13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

247 
WUUS52 KFFC 152227
SVRFFC
GAC091-315-152300-
/O.NEW.KFFC.SV.W.0133.100615T2227Z-100615T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
627 PM EDT TUE JUN 15 2010

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN DODGE COUNTY IN CENTRAL GEORGIA
  SOUTHEASTERN WILCOX COUNTY IN CENTRAL GEORGIA

* UNTIL 700 PM EDT

* AT 624 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR
  ABBEVILLE...MOVING EAST AT 10 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  RHINE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3199 8341 3206 8322 3196 8313 3190 8320
      3186 8331
TIME...MOT...LOC 2227Z 251DEG 9KT 3194 8329

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 6:10 PM EDT, 17 minutes earlier.

Area forecast discussion, Jun 15, 6:10 PM EDT, 17 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
610 PM EDT TUE JUN 15 2010

.SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...
THE ATMOSPHERE IS BECOMING EXTREMELY UNSTABLE THIS AFTERNOON WITH
LAPS ANALYSIS MLCAPES AROUND 3000-4000 J/KG IN VERY WEAK SHEAR
ENVIRONMENT. ALONG WITH PRECIPITABLE WATER NEAR 2 INCHES AND DELTA
THETA-E AROUND 30K...THE RESULT IS A PRETTY CLASSIC PULSE STORM
ENVIRONMENT. STORMS HAVE BEEN SLOW TO DEVELOP OVER GEORGIA THIS
AFTERNOON...CLOSEST TO THE CENTER OF THE SUBTROPICAL HIGH. THE 12Z
FFC SOUNDING SHOWED H5 TEMPS ONLY A COUPLE DEGREES WARMER THAN
BMX...ENOUGH ONLY TO DELAY STORM DEVELOPMENT FOR A FEW HOURS.
EXPECT FAIRLY VIGOROUS CONVECTION TO DEVELOP THIS AFTERNOON AND
EVENING. LITTLE CHANGE IN THE SYNOPTIC SCALE PATTERN OVER THE NEXT
FEW DAYS WITH THE MOIST TROPICAL AIRMASS REMAINING IN
PLACE...THOUGH THE UPPER RIDGE DRIFTS A BIT TO OUR WEST. A COASTAL
TROUGH BECOMES A BIT BETTER DEFINED WEDNESDAY AND THURSDAY WHICH
SHOULD LEAD TO DIURNAL THUNDERSTORM ACTIVITY ALONG THE SEA-BREEZE
AND WEAK NORTHWEST FLOW SHORTWAVES STARTING TO CROSS GEORGIA
SHOULD LEAD TO STORMS ELSEWHERE ACROSS THE FORECAST AREA...IN
SPITE OF SLIGHTLY LESS INSTABILITY OVER THE NEXT COUPLE DAYS.

.LONG TERM /FRIDAY THROUGH TUESDAY/...
THE UPPER LEVEL RIDGE REMAINS OVER THE SOUTHERN PLAINS AND LOWER
MISSISSIPPI VALLEY THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK.
THE BERMUDA HIGH CONTINUES TO NOSE INTO FLORIDA/GEORGIA FROM THE
EAST...WITH US REMAINING ON THE VERY WARM AND MUGGY WESTERN
PERIPHERY OF THE HIGH. EXPECT AT LEAST SCATTERED THUNDERSTORMS
EACH DAY...MAINLY OF THE AFTERNOON AND EVENING VARIETY.

RRH

&&

.AVIATION...
TS DEVELOPED ACROSS MAJORITY OF TAF SITES THIS EVENING. EXPECT THIS
TO CONTINUE THROUGH ABOUT 02Z ALTHOUGH GFS INDICATES TS MAY HOLD ON
THROUGH 12Z. SOME WIND SHIFTS AND GUSTS TO 25KTS POSSIBLE WITH
OUTFLOW FROM TS...BUT WILL MAINLY REMAIN IN W FLOW...BECOMING NW
WEDNESDAY BY 18Z. HZ/BR POSSIBLE WEDNESDAY MORNING...ESPECIALLY AT
THE SITES THAT RECEIVED RA THIS AFTERNOON. TS AGAIN WEDNESDAY
AFTERNOON AND WILL INCLUDE CB IN TAFS FOR NOW...SINCE LOCATION WILL
BE SCATTERED.

JLF
&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          73  94  71  95  70 /  30  30  30  30  20
ATLANTA         75  93  74  92  70 /  30  40  30  40  20
BLAIRSVILLE     70  88  68  89  64 /  30  40  30  30  20
CARTERSVILLE    69  93  69  92  67 /  30  40  30  40  20
COLUMBUS        76  96  74  92  73 /  30  40  30  40  20
GAINESVILLE     73  93  72  92  70 /  30  40  30  30  20
MACON           74  95  73  94  72 /  30  30  30  40  20
ROME            73  93  71  93  67 /  30  40  30  40  20
PEACHTREE CITY  72  93  70  92  68 /  30  40  30  40  20
VIDALIA         76  96  75  93  74 /  40  30  30  40  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR THE FOLLOWING
ZONES: BALDWIN...BIBB...BLECKLEY...BUTTS...CHATTAHOOCHEE...
CLARKE...CRAWFORD...CRISP...DODGE...DOOLY...EMANUEL...GLASCOCK...
GREENE...HANCOCK...HOUSTON...JASPER...JEFFERSON...JOHNSON...
JONES...LAMAR...LAURENS...MACON...MADISON...MARION...MONROE...
MONTGOMERY...MORGAN...MUSCOGEE...NEWTON...OCONEE...OGLETHORPE...
PEACH...PULASKI...PUTNAM...SCHLEY...STEWART...SUMTER...TALBOT...
TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...TREUTLEN...TWIGGS...
UPSON...WALTON...WARREN...WASHINGTON...WEBSTER...WHEELER...
WILCOX...WILKES...WILKINSON.

&&
Hazardous weather outlook, Jun 15, 5:00 PM EDT, 1 hour 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
500 PM EDT TUE JUN 15 2010

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-161015-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
500 PM EDT TUE JUN 15 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS EVENING AND TONIGHT
SCATTERED SEVERE THUNDERSTORMS EXPECTED THIS EVENING ACROSS NORTH
AND CENTRAL GEORGIA. VERY HOT CONDITIONS EXPECTED THIS AFTERNOON
ACROSS CENTRAL AND PORTIONS OF NORTH GEORGIA.

.SYNOPSIS...
A STRONG UPPER LEVEL RIDGE REMAINS IN PLACE OVER THE SOUTHEAST...BUT
WILL BEGIN TO WEAKEN AND SLIDE SLIGHTLY EAST THIS EVENING. THIS
WILL ALLOW ADDITIONAL MOISTURE TO MOVE UP INTO THE REGION. WEAK
SHORTWAVES WILL CONTINUE TO ROTATE AROUND THE PERIPHERY OF THE RIDGE.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS ASSOCIATED WITH ANY THUNDERSTORM THAT DEVELOPS
WILL BE GUSTY WINDS AND FREQUENT CLOUD-TO-GROUND LIGHTNING. SMALL
HAIL WILL ALSO BE POSSIBLE. IN ADDITION...HEAT INDICES ARE EXPECTED
TO CLIMB TO NEAR 105 DEGREES THIS AFTERNOON...GENERALLY ALONG AND
SOUTH OF A LINE FROM COLUMBUS...TO COVINGTON...TO ATHENS.

.DISCUSSION...
THE HOT...HUMID AIRMASS WILL CONTINUE TO DOMINATE THE SOUTHEAST FOR
THE NEXT COUPLE OF DAYS. CAPE VALUES WILL INCREASE TO OVER 2000. THE
INSTABILITY ALONG WITH THE SLIGHTLY WEAKENED UPPER RIDGE WILL ALLOW
THUNDERSTORMS TO DEVELOP THIS AFTERNOON AND EVENING. SOME OF THESE
THUNDERSTORMS WILL BE SEVERE. AS TEMPERATURES CLIMB...HEAT INDICES
ARE EXPECTED TO REACH 105 DEGREES OR HIGHER ACROSS CENTRAL AND
PORTIONS OF NORTH GEORGIA. WITH THESE VERY HOT
CONDITIONS...HEAT-RELATED ILLNESSES WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THERE IS A CHANCE OF THUNDERSTORMS EACH DAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME...HOWEVER SPOTTERS
ARE ENCOURAGED TO REPORT SEVERE WEATHER AT WWW.WEATHER.GOV/ATLANTA.

In the hours before

Local storm report, Jun 15, 6:11 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
611 PM EDT TUE JUN 15 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0507 PM     TSTM WND DMG     5 NW CENTRALHATCHEE     33.42N 85.17W
06/15/2010                   HEARD              GA   COUNTY OFFICIAL

            2 TREES DOWN WITH POWERLINES AT ROOSTERVILLE RD AND GUM
            CREEK AIRPORT RD.

&&

JDW
Local storm report, Jun 15, 6:13 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
613 PM EDT TUE JUN 15 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0502 PM     TSTM WND DMG     2 E EPHESUS             33.41N 85.22W
06/15/2010                   HEARD              GA   COUNTY OFFICIAL

            TREE DOWN

&&

JDW
Local storm report, Jun 15, 6:14 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
614 PM EDT TUE JUN 15 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0502 PM     HAIL             2 E EPHESUS             33.41N 85.22W
06/15/2010  E0.75 INCH       HEARD              GA   COUNTY OFFICIAL

&&

JDW
Special weather statement, Jun 15, 6:17 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
617 PM EDT TUE JUN 15 2010

GAZ032-033-152245-
617 PM EDT TUE JUN 15 2010

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN COBB AND FULTON COUNTIES UNTIL 645 PM EDT...

AT 615 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MOUNT BETHEL...MOVING NORTH AT 5 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
COBB AND FULTON COUNTIES THROUGH 645 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE SANDY SPRINGS...MOUNT BETHEL...MOUNTAIN
PARK...BIRMINGHAM...JOHNS CREEK...MILTON...ROSWELL AND ALPHARETTA.
BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Local storm report, Jun 15, 6:18 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
618 PM EDT TUE JUN 15 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0507 PM     HAIL             5 NW CENTRALHATCHEE     33.42N 85.17W
06/15/2010  E0.75 INCH       HEARD              GA   COUNTY OFFICIAL

            HAIL AT ROOSTERVILLE AND GUM CREEK AIRPORT ROADS

&&

JDW
Local storm report, Jun 15, 6:24 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
624 PM EDT TUE JUN 15 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     HAIL             1 NW SENOIA             33.31N 84.57W
06/15/2010  E0.75 INCH       COWETA             GA   PUBLIC

&&

JDW

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 9:07 PM EDTSevere Thunderstorm WarningFFCButts, Henry, Newton38 min
Jun 15, 3:45 PM EDTSevere Thunderstorm WarningFFCTroup45 min
Jun 15, 4:18 PM EDTSevere Thunderstorm WarningFFCJones, Twiggs, Wilkinson42 min
Jun 15, 4:38 PM EDTSevere Thunderstorm WarningFFCDade, Walker37 min
Jun 15, 4:42 PM EDTSevere Thunderstorm WarningFFCTaylor48 min
Jun 15, 4:48 PM EDTSevere Thunderstorm WarningFFCCarroll, Heard42 min
Jun 15, 4:50 PM EDTSevere Thunderstorm WarningFFCTalbot40 min
Jun 15, 5:01 PM EDTSevere Thunderstorm WarningFFCDeKalb, Fulton44 min
Jun 15, 5:08 PM EDTSevere Thunderstorm WarningFFCLaurens, Wilkinson37 min
Jun 15, 5:11 PM EDTSevere Thunderstorm WarningFFCHaralson, Polk49 min
Jun 15, 5:16 PM EDTSevere Thunderstorm WarningFFCFloyd44 min
Jun 15, 5:20 PM EDTSevere Thunderstorm WarningFFCDodge25 min
Jun 15, 5:29 PM EDTSevere Thunderstorm WarningFFCCarroll46 min
Jun 15, 5:59 PM EDTSevere Thunderstorm WarningFFCLaurens46 min
Jun 15, 6:05 PM EDTSevere Thunderstorm WarningFFCBartow, Gordon40 min
Jun 15, 6:07 PM EDTSevere Thunderstorm WarningFFCCoweta, Fayette38 min
Jun 15, 6:13 PM EDTSevere Thunderstorm WarningFFCDouglas47 min
Jun 15, 6:19 PM EDTSevere Thunderstorm WarningFFCGilmer41 min
Jun 15, 6:26 PM EDTSevere Thunderstorm WarningFFCGwinnett49 min
Jun 15, 6:30 PM EDTSevere Thunderstorm WarningFFCMacon30 min
Jun 15, 6:31 PM EDTSevere Thunderstorm WarningFFCCobb, Fulton44 min
Jun 15, 6:41 PM EDTSevere Thunderstorm WarningFFCLaurens, Treutlen49 min
Jun 15, 7:00 PM EDTSevere Thunderstorm WarningFFCSpalding45 min
Jun 15, 7:11 PM EDTSevere Thunderstorm WarningFFCEmanuel29 min
Jun 15, 7:14 PM EDTFlash Flood WarningFFCCobb, Fulton4 hr
Jun 15, 7:25 PM EDTSevere Thunderstorm WarningFFCGlascock, Warren35 min
Jun 15, 7:29 PM EDTSevere Thunderstorm WarningFFCHall, Jackson46 min
Jun 15, 7:35 PM EDTSevere Thunderstorm WarningFFCButts40 min
Jun 15, 7:44 PM EDTSevere Thunderstorm WarningFFCDawson, Hall, Lumpkin, White46 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.